| Model Number |
9.0 MM FLIP CUTTER II |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/29/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the device broke inside the patient.All fragments were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique.Update avoe (b)(6) 2023.It was confirmed that no second surgery was required.
Additional Manufacturer Narrative
Complaint is confirmed.Upon visual investigation, it was noted that the cutter tip was broken.The broken piece was not returned for a proper investigation.The most common cause of this event is the excessive force applied during used.Functional testing was not performed due to the damage to the device.The most likely cause of this event is the excessive force applied to prying/leveraging the device during insertion.